|Joint / Muscle Pain w/ Fatigue and Swollen Lymph node
Apr 25, 2003
I'm a 32yo white male recently diagnosed HIV+ a couple of months ago. I appear to have a grip on this emotionally but I have not felt the same physically since I learned of my diagnosis. First of all, my T-Cells and Viral Load is currently 426 and 75,000, respectively. I had a CBC done one month prior to T-Cell and Viral Load tests and it came back normal. My HIV specialist does not want to put me on meds at this time. She wants to establish a trend with the next set of labs. I've had this swollen lymph node in my right paratoid gland and in the back on my neck for two months. I've pointed it out to my specialist and she didn't seem to be alarmed by it. However, I had this re-occuring troat infection on the right side of my throat that creates ulcers. Augmentin was prescribed and the sore throat went away, but the swollen lymph node is still there. I'm feeling discomfort coming on again on the right side and it concerns me I'm going to get that painful sore throat again for the fourth time. For some reason, I feel this sore throat I get ties into this swollen lymph node in the paratoid gland. Also, I've had significant discomfort in my joints and body aches, especially after working out. I live on Aleve, Motrin, Bayer and Darvocet to break through pain and to be able to do my normal physical activities. I work out with weights 3-4x a week, eat well, take vitamins, get good sleep, doing accupuncture weekly....yet still tired and achy, without pain relivers to get me through the day. Thanks for the feedback you can provide.
Response from Dr. Frascino
Learning to accept and live with HIV does indeed take some getting used to. You mention you were diagnosed HIV+ a couple months ago, but we do not know how long ago you were actually infected. Your HIV specialist may well be trying to determine how well your immune system is handling the infection. I agree with her there is no immediate necessity to start HAART yet; however, you should be monitored closely with T-cells and viral load tests every 3 months. If your trend is T-cells down (particularly to the 300 range), and viral load persistently up, then antiretroviral drugs should strongly be considered. If, on the other hand, your T-cells stay stable or even rise off therapy, and your viral load stays where it is, or goes down, then holding off on antivirals is certainly a very viable option.
The recurrent sore throat and swollen glands on the right side are most likely linked. You may have a small peritonsillar abscess or recurrent sinusitis that is improved by the antibiotics, but never completely cleared by them. If your HIV doctor cant resolve this problem, ask to be referred to an ENT specialist. A chronic low-grade infection could be keeping your T-cells down and viral loads up.
Fatigue in the setting of HIV disease can have many potential and overlapping causes including:
1. Anemia (hemoglobin should be 14-18 g/dL for men) 2. Depression/anxiety 3. Hormonal problems particularly low testosterone in men 4. Medication side effects or toxicities 5. Inadequate attention to basic human needs diet, rest, sleep, exercise 6. Unrecognized infections
Check these things out with your HIV specialist first and write back if you need additional advice. Things will improve. I can promise you that.
Procrit vs Anadrol
- Will Lymph Nodes Swell In Shingles?
- What's The Likelihood Of Somebody Getting Herpes From Protected Sex?
- What Is The Difference Between Syphilis And Herpes?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Syphilis How Does It Affect Reproductive System
- Symptoms Of Herpes On The Tongue
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.